MAUDE Adverse Event Report: MICROVENTION INC. WEB SL; INTRASCACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB SL; INTRASCACCULAR FLOW DISRUPTION DEVICE
Model Number W5-5-2-MVI-3
Medical Device Problem Codes Separation Failure (2547); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization procedure - instructions for use detachment of the web embolization device 34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.
 
Event or Problem Description
It was reported that the web did not detach when the button on the detachment controller was pushed.The web was re-sheathed and removed from the patient.A second wdc controller was used to deploy the web successfully.The procedure was completed.There was no patient injury or intervention reported.The patient did well and had no complications.
 
Additional Manufacturer Narrative
In section h6, the type of investigation code 4117 device not accessible for testing is not correct.The type of investigation code was corrected to 4115 device discarded.
 
Event or Problem Description
Additional information was received stating that the second wdc was used per the instructions for use.

Brand Name
WEB SL
Common Device Name
INTRASCACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19282950
Report Number2032493-2024-00377
Device Sequence Number6949010
Product Code OPR
UDI-Device Identifier00842429110843
UDI-Public(01)00842429110843(11)230714(17)260630(10)0000389320
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberW5-5-2-MVI-3
Device Lot Number0000389320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown